Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 28, 2009, 3:33 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2009, 3:33 PM MDT (21:33 UTC)
- Expired
- Jun 28, 2009, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:11 PM MDT | FLASH FLOOD | 9 N Palisade, NE | COUNTY ROAD WASH OUTS ALONG AND NORTH OF PALASADE. PRECIPITATION RECEIVED AT THIS LOCATION WAS 1.5 INCHES IN 45 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 282133
FFWLBF
NEC029-085-290030-
/O.NEW.KLBF.FF.W.0003.090628T2133Z-090629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHASE COUNTY IN SOUTHWEST NEBRASKA...
SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 730 PM CDT/630 PM MDT/
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
* AT 430 PM CDT...A PUBLIC REPORT OF 1 INCH OF RAINFALL IN 20
MINUTES WAS RECIEVED FROM 9 MILES WEST SOUTHWEST OF HAYES CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. IN ADDITION...CANYONS AND BOTTOMS IN
HILLY TERRAIN SHOULD BE AVOIDED...ESPECIALLY IF THEY ARE SUSEPTIBLE
TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4060 10163 4051 10111 4049 10080 4035 10083
4036 10130
$$
BUTTLER2 follow-up statements
000
WGUS73 KLBF 282319
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT SUN JUN 28 2009
NEC029-085-290030-
/O.CON.KLBF.FF.W.0003.000000T0000Z-090629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-CHASE NE-
619 PM CDT SUN JUN 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT/630 PM
MDT/ FOR EAST CENTRAL CHASE AND SOUTHERN HAYES COUNTIES...
AT 616 PM CDT...THE PUBLIC REPORTED ROAD WASHOUTS NORTH OF PALISADE.
THIS THUNDERSTORM PRODUCED 1.5 INCHES OF RAIN IN 45 MINUTES 9 MILES
NORTH OF PALISADE.
THOUGH THE HEAVY RAIN HAS ENDED...RUNOFF MAY STILL OCCUR THROUGH 730
PM CDT (630 PM MDT).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
AVOID LOW SPOTS IN HILLY TERRAIN AS THEY ARE MORE PRONE TO FLOODING.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
&&
LAT...LON 4060 10163 4051 10111 4049 10080 4035 10083
4036 10130
$$
BUTTLER000
WGUS73 KLBF 290033
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT SUN JUN 28 2009
NEC029-085-290042-
/O.EXP.KLBF.FF.W.0003.000000T0000Z-090629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYES NE-CHASE NE-
733 PM CDT SUN JUN 28 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL CHASE AND
SOUTHERN HAYES COUNTIES...
THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS EAST CENTRAL CHASE
AND SOUTHERN HAYES COUNTY.
IF FLASH FLOODING OCCURRED AT YOUR LOCATION...CONTACT LOCAL LAW
ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER
SERVICE IN NORTH PLATTE.
LAT...LON 4060 10163 4051 10111 4049 10080 4035 10083
4036 10130
$$
BUTTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:53 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 28, 1:53 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT SUN JUN 28 2009 .SYNOPSIS... WEAK SFC HIGH AXIS EXTENDS ACROSS WRN NEBR INTO CNTRL KS. SFC WINDS FROM THE SOUTH TO SOUTHWEST ACROSS ERN CO INTO WRN NEBR. SFC MOISTURE IS INCREASING INTO SWRN NEBR WITH LEADING EDGE OF CUMULUS FIELD. WCNTRL NEBR HAS BEEN UNDER MOCLDY SKIES TDY WITH A BKN070 DECK. H7 WAA. STILL EXPECT A FEW SHOWERS AND STORMS TO DEVELOP OR MOVE INTO WCTRL AND SWRN NEBR LATE THIS AFTN AND EVENING. DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH WEDNESDAY). TONIGHT...INSTABILITY FROM 1000-2000 J/KG SFC BASED SHOWN BY THE NAM12 AND RUC13 EARLY THIS EVENING GENERALLY NEAR AND SOUTH OF HWY 2 AND WEST OF BROKEN BOW. A WEAK DISTURBANCE APPROACHING FROM NWRN NEBR SHOULD BE SUFFICIENT TO TRIGGER AT LEAST ISOLATED TSTMS POSSIBLY ACROSS THE HYANNIS THROUGH THEDFORD CORRIDOR FROM WHICH ACTIVITY SHOULD MOVE SOUTHEAST. ANOTHER AREA TO MONITOR WILL BE NERN CO/FAR SWRN NEBR WHERE STRONGER HEATING AND PRESENT CU FIELD HAS NOW DEVELOPED ISOLATED SHOWERS OR STORMS. A STORM OR TWO COULD PRESENT LOCALLY DAMAGING WINDS AND HAIL TO 1 INCH IN DIAMETER. ALL ACTIVITY SHOULD DIMINISH OR END AFTER MIDNIGHT. UPPER RIDGE WILL STRENGTHEN MONDAY ACROSS THE DESERT SOUTHWEST. UPPER LOW OVER THE GREAT LAKES WILL BRING NORTHWEST FLOW TO THE REGION THROUGH TUESDAY. AS MOISTURE AND INSTABILITY RETURN...THIS IS A FAVORABLE PATTERN FOR NOCTURNAL MESOSCALE CONVECTIVE SYSTEM (MCS) EACH NIGHT. FAVORED AREA FOR DEVELOPMENT IS THE BLACK HILLS REGION WITH STORM MOTION SOUTHEAST ACROSS WRN NEBR. HAVE INCREASED TO A LOW CHC POPS ACROSS THE WEST FOR BOTH MONDAY AND TUESDAY NIGHT. TEMPERATURES MONDAY WILL WARM FURTHER TO NEAR 90 WITH LOWER 90S SOUTHWEST. THEN A BACKDOOR COLD FRONT MONDAY NIGHT IS FORECAST TO BRING COOLER HIGHS TUESDAY TO THE NORTHEAST ERN HALF FROM THE LOWER 80S NORTHEAST AND MID 80S CNTRL SECTIONS. FAR SWRN NEAR IML WILL AGAIN REACH THE LOWER 90S. ON WEDNESDAY...SIMILAR PATTERN HOLD WITH UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. HIGHS TO RANGE FROM NEAR 85 NORTHEAST TO NEAR 95 FAR SOUTHWEST. FAST WESTERLIES WILL BE PRESENT ACROSS THE DAKOTAS WITH NORTHWEST FLOW STILL INTACT ACROSS NEBR. ANOTHER MCS DEVELOPMENT STILL FAVORABLE ONCE AGAIN WEDNESDAY NIGHT. WILL KEEP POPS IN SLIGHT CHC RANGE HOWEVER. EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)...UPPER FLOW WILL TURN MORE ZONAL AS UPPER RIDGE IS SHUNTED SOUTHEAST INTO TEXAS. TEMPERATURES WILL RETURN TO SEASONABLE MID AND UPPER 80S THURSDAY/FRIDAY WITH LOWER TO MID 80S SATURDAY AND SUNDAY. PATTERN SUGGESTS WEATHER WILL BECOME MORE ACTIVE AS SFC LOW RESIDES TO OUR SOUTH ACROSS KANSAS AND ABUNDANT SUBTROPICAL MOISTURE COULD SPAWN POTENTIALLY HEAVY RAINFALL AT TIMES. AVIATION... SURFACE HIGH EXITING NEBRASKA AND LIGHT WINDS EXPECTED OVER THE AREA. SOUTH WINDS AND ASSOCIATED MOISTURE WILL WORK THEIR WAY INTO THE TRISTATE AREA THIS EVENING ON THE BACK SIDE OF THE HIGH. CONVECTION WILL BE THE MAJOR AVIATION FOCUS FOR WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS WILL DEVELOP WEST OF KLBF AFTER 0Z. VFR CONDITIONS ARE EXPECTED AT KLBF AND KVTN THE THE PRIMARY QUESTION BEING IF THUNDERSTORMS APPROACH KLBF. DUE TO UNCERTAINTY OF LOCATION AND COVERAGE OF STORMS KEPT THEM OUT OF THE KLBF TAF ATTM... HOWEVER EXTENSIVE MID LEVEL CLOUDS EXPECTED THROUGH MUCH OF THE OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...HIRSCH
Hazardous weather outlook, Jun 28, 2:46 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SUN JUN 28 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT SUN JUN 28 2009 /246 PM MDT SUN JUN 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS HAVE DEVELOPED ALONG THE AXIS OF HIGHER DEW POINTS EXTENDING FROM NEAR IMPERIAL DOWN THROUGH NORTH CENTRAL KANSAS. THIS MOISTURE COM BINDED WITH SOME UPPER LEVEL DIVERGENCE NEAR THIS AREA WILL ALLOW THUNDERSTORMS TO CONTINUE SOUTH OF HIGHWAY 23 THROUGH LATE AFTERNOON. THIS EVENING AN UPPER LEVEL SHORT WAVE WILL MOVE OVER UNSTABLE AIR IN PLACE OVER WESTERN NEBRASKA AND MAY HELP TO TRIGGER THUNDERSTORMS SOUTH OF HIGHWAY 2 IN WESTERN NEBRASKA. ANY STORMS WHICH DO DEVELOP WILL TRACK TO THE SOUTHEAST ENDING AROUND MIDNIGHT ACROSS THE AREA. THE PRIMARY HAZARD FROM THESE STORMS WILL BE FROM LIGHTNING. HOWEVER GUSTY THUNDERSTORM WINDS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SURFACE DEW POINTS WILL INCREASE THIS WEEK AND REMAIN HIGH ACROSS THE ENTIRE AREA THROUGH THE WEEK...AND INTO THE HOLIDAY WEEKEND. AN ACTIVE WEATHER PATTERN WILL BRING THE CHANCE OF THUNDERSTORMS NEARLY EACH AFTERNOON OR EVENING. ISOLATED SEVERE WEATHER IS POSSIBLE THIS WEEK WITH THE MOST ORGANIZED THUNDERSTORMS EXPECTED THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
Nearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.